Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 3, NWS Lubbock, TX

June 21, 2006Hale County, Swisher County, Texas

NWS Lubbock, TX issued this high wind warning at Jun 21, 2006, 9:38 PM CDT for Hale County, Swisher County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 9:38 PM CDT (02:38 UTC)
Expired
Jun 21, 2006, 10:40 PM CDT
In force
62 min
Issued by
NWS Lubbock, TX

Counties Hale County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2977 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 220238
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
938 PM CDT WED JUN 21 2006

...HIGH WIND WARNING UNTIL MIDNIGHT FOR SWISHER AND HALE COUNTIES...

.HIGH WINDS ARE OCCURRING ACROSS PORTIONS OF THE SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS FOLLOWING THE PASSAGE OF A
LINE OF THUNDERSTORMS.

TXZ023-029-220500-
/O.NEW.KLUB.HW.W.0003.060622T0238Z-060622T0500Z/
SWISHER-HALE-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW
938 PM CDT WED JUN 21 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

WIND GUSTS OF 60 TO 75 MPH WILL BE POSSIBLE THROUGH MIDNIGHT.
THESE STRONG WINDS ARE DUE TO A TIGHT PRESSURE GRADIENT FOLLOWING
THE THUNDERSTORMS THAT MOVE THROUGH THE AREA EARLIER.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KLUB 220340
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1040 PM CDT WED JUN 21 2006

...HIGH WIND WARNING CANCELLED...

TXZ023-029-220445-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-060622T0500Z/
SWISHER-HALE-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW
1040 PM CDT WED JUN 21 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING FOR SWISHER AND HALE COUNTIES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 21, 3:55 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 3:55 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT WED JUN 21 2006

.SHORT TERM...
PLUME OF MID LEVEL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT BENDING
ACROSS WESTERN ZONES LATE THIS AFTERNOON. LOW LEVEL FLOW HAS BEEN
SLIGHTLY CONVERGENT NEAR THE NEW MEXICO BORDER ALL DAY AND MODEST
SURFACE DEWPOINTS IN THE HIGH 40S TO LOWER 50S REMAIN ACROSS THIS
REGION. THE LATEST RUC HAS BEEN MOST CONSISTENT AND CORRECT SHOWING
THESE MIXED DEWPOINTS AND BREAKING OUT PRECIPITATION OVER THE FAR
NORTHWEST INTO EARLY THIS EVENING. GFS INDICATES THE BATCH TO THE
SOUTHWEST AS WELL...PERHAPS HAVING AN IMPACT INTO SOUTHWESTERN AND
EVEN WEST CENTRAL COUNTIES LATER IN THE EVENING AS LOWER LEVELS
WINDS BACK MORE TO THE SOUTHEAST. ANYWAY...WE WILL RETAIN PREVIOUS
LOW CHANCE OF THUNDERSTORMS THIS AREA TONIGHT. MODERATE CAPES AND
LOW SHEAR WITH HIGH BASES STILL SPELL A WIND GUST THREAT...AND A
LOWER HAIL THREAT...AS IN THE EARLY MORNING FORECAST. RIDGE HEIGHTS
SHOULD DIP A BIT MORE ON THURSDAY AS RIDGE BEGINS TO REFORM FURTHER
WEST...ALLOWING A WEAKNESS ALOFT AND CONTINUED LOW CHANCE OF STORMS
LATE IN THE DAY. THICKNESS COOLING ALSO SHOULD ALLOW ABOUT 3 DEGREES
COOLING FROM TODAY MOST AREAS. SLIGHT ADJUSTMENT TO PREVIOUS
TEMPERATURE GRIDS.  MCQUEEN

.LONG TERM...
RAIN CHANCES WILL CONTINUE UPWARD AS THURSDAY EVENING PROGRESSES
WITH SLOW MOVING COLD FRONT EDGING SOUTHWARD INTO THE NORTHERN
CWA. SUFFICIENT MOISTURE COMBINED WITH WEAK SHORTWAVE SHOULD
RESULT IN MCS DEVELOPMENT ACRS THE NORTHERN PANHANDLE BY THE
EVENING HRS. FAVORABLE NORTHWEST FLOW WILL SEND COMPLEX OF STORMS
SOUTHEAST WITH BEST CHC OF WETTING RAINS ACRS THE NORTHEAST
QUADRANT OF THE CWA. SEVERE THREAT WILL BE POTENTIAL FOR LARGER
HAIL EARLY THEN OUTFLOW WINDS LATER AS MCS MATURES. WILL BUMP UP
POPS IN THE KCDS VCNTY TO NR 60 PERCENT.

OUTFLOW/COLD FRONT WILL CONTINUE MOVG ON THROUGH THURSDAY NIGHT
WITH COOLER CONDITIONS FINALLY ARRIVING FOR FRI AND SAT. DID NOT
GO AS COOL AS GFS/NAM WRF NUMBERS...WITH UNCERTAINTY IN LINGERING
CLOUD COVER AND POST FRONTAL PRECIP. BEST PRECIP CHANCE TO SHIFT
SOUTH OF THE AREA ALONG FRONT FOR FRIDAY EVENING.

REMAINDER OF FORECAST IN GOOD SHAPE WHICH FEATURES SLOW WARM-UP
THROUGH EARLY NEXT WEEK. LOW POPS DURG THE EVENING AND OVERNIGHT
HRS LOOK FINE WITH POSSIBLE MCS ACTIVITY ROLLING IN FROM NEW
MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  94  65  88 /  40  30  40  20
TULIA         66  90  66  86 /  30  20  50  30
PLAINVIEW     66  93  67  88 /  30  20  40  30
LEVELLAND     66  94  66  90 /  30  20  20  30
LUBBOCK       70  94  68  90 /  20  20  30  30
BROWNFIELD    66  94  67  91 /  30  20  20  30
CHILDRESS     70  92  69  89 /  20  20  60  30
SPUR          68  93  70  89 /  10  10  30  30
ASPERMONT     69  93  73  90 /  10  10  30  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/21
Hazardous weather outlook, Jun 21, 11:47 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1147 AM CDT WED JUN 21 2006

TXZ021>044-221700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1147 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS AFTERNOON AND
EVENING OVER THE SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH
PLAINS. ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...
WHILE LARGE HAIL WILL BE A LESSER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON
AND EVENING...MAINLY OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND
THE NORTHERN SOUTH PLAINS. SEVERE OUTFLOW WIND GUSTS WILL BE THE
PRIMARY THREAT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.

In the hours before

Special weather statement, Jun 21, 5:55 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT WED JUN 21 2006

TXZ022-023-220000-
CASTRO TX-SWISHER TX-
555 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR THE POSSIBILITY OF GUSTNADOES OVER
SWISHER AND CASTRO COUNTIES...

AT 552 PM CDT SPOTTERS REPORTED A GUSTNADO 5 MILES EAST OF HAPPY.
GUSTNADOES ARE BRIEF SPINUPS THAT FORM ALONG GUST FRONTS AHEAD OF
THUNDERSTORMS. GUSTNADOES GENERALLY DO NOT LAST LONG AND RARELY
PRODUCE SIGNIFICANT DAMAGE. AT 600 PM...RADAR INDICATED THE
THUNDERSTORMS THAT PRODUCED THE OUTFLOW BOUNDARIES EXTENDED FROM
NEAR HAPPY TO SOUTHWEST OF DIMMITT. THE ACTIVITY WAS GENERALLY
MOVING EAST AT 10 TO 15 MPH.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 21, 9:11 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT WED JUN 21 2006

TXZ021>024-027>030-033>036-039>042-220500-
BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB-
LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM-
911 PM CDT WED JUN 21 2006

...STRONG GRADIENT WINDS IN WAKE OF THUNDERSTORMS ACROSS
THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS...

SOUTHEAST TO EAST WINDS HAVE DEVELOPED IN THE WAKE OF THE
THUNDERSTORM COMPLEX MOVING SOUTHEAST ACROSS THE REGION. THERE HAVE
BEEN A COUPLE REPORTS OF WIND GUSTS TO 55 TO 65 MPH AT TULIA AND
DIMMITT. THESE WINDS ARE NOT DIRECTLY RELATED TO THE THUNDERSTORMS
BUT ARE ASSOCIATED WITH A MESO-HIGH THAT HAS DEVELOPED BEHIND THE
LINE OF STORMS.

THROUGH MIDNIGHT...WIND GUSTS TO 60 MPH WILL BE POSSIBLE
ACROSS THE SOUTHERN PANHANDLE AND THE WESTERN AND CENTRAL SOUTH
PLAINS WEST OF THE MAIN THUNDERSTORM COMPLEX.

STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION
WEATHER BROADCASTS FOR THE LATEST INFORMATION.

JAMES
Local storm report, Jun 21, 9:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
916 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     NON-TSTM WND GST 2 ENE TULIA             34.55N 101.74W
06/21/2006  M64.00 MPH       SWISHER            TX   MESONET

            RECORDED BY THE WEST TEXAS MESONET

&&

GSKWIRA

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:58 PM CDTHigh Wind WarningLUBLubbock77 min
Jun 22, 2:31 PM CDTSevere Thunderstorm WarningLUBMotley59 min
Jun 22, 2:48 PM CDTSevere Thunderstorm WarningLUBBailey32 min
Jun 22, 3:01 PM CDTSevere Thunderstorm WarningLUBFloyd46 min
Jun 22, 3:17 PM CDTSevere Thunderstorm WarningLUBCrosby58 min
Jun 22, 3:28 PM CDTSevere Thunderstorm WarningLUBLubbock62 min
Jun 22, 3:59 PM CDTSevere Thunderstorm WarningLUBSwisher29 min
Jun 22, 4:09 PM CDTSevere Thunderstorm WarningLUBGarza66 min
Jun 22, 5:10 PM CDTSevere Thunderstorm WarningLUBGarza35 min

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.